Discussions that mention remeron

Sleep Disorders board


Gosh, can I relate to your post. I've been on everything and nothing works anymore. The insomnia and anxiety are almost ever present. And the insomnia makes the panic attacks worse *because* I can't sleep (which really freaks me out). I end up taking 3mg of klonopin to knock myself out. I'm only supposed to take a half of a .5 a day. Only 30 pills a month. I have a small stash which is running out. I have to take them more and more and I don't like it.

The anti-depressants like Trazadone and Remeron don't work well. Trazadone does nothing and Remeron works sometimes but at a bad price...RLS. The OTC sleep meds also give me RLS. What's the point of taking something (whether if helps or not) if it's just going to drive me nuts with my limbs. I'm so freaking sleepy sometimes when I take them but I can't sleep because I can't stay still! Other times there's no effect at all. But always RLS if I take them.

I'm so frustrated. I don't have the money (medicaid) to consult a bunch of doctors and other mental health professionals in addition to what I have now which is a p-doc I see once for 15 minutes every three to four months.

What scares me most is going into a cycle where I can't sleep at all and the end result which is losing my mind and going nuts. If I end up having a total breakdown I don't want to get put in the p-ward. That will be on my record and haunt my life forever.

Anyway, you're not alone and I hope it gets better for you. I wish I had some advice..but then if I did I probably wouldn't be posting here at midnight. :(
Could you possibly try an older tri-cyclic anti-depressant like Elavil. I found it to be more sedating than Remeron. I've gotten up to 150mg/night of Tofranil (similar to Elavil). That might be something to consider.

Combining that with your Klonopin might do the trick... and sometimes even Xanax can be added to the cocktail to enhance the drowsiness side-effects of the others. Talk it over with your doctor, and see what they think.

Try CBT or relaxation techniques... If you really give them a good go, you might be surprised how well they supplement your medications.